Texas, 2008

Flash Flood and Hail in Texas, June 25, 2008

June 25, 2008 · NWS FWD · 5 events in 2 counties and zones

Isolated thunderstorms developed in northwest flow aloft. A few reports of large hail were received.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$3,000
Crop damage
None recorded
Events
5

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Isolated thunderstorms developed in northwest flow aloft. A few reports of large hail were received.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 2:08 PM CST, 21 minutes earlier.

Area forecast discussion, Jun 25, 2:08 PM CST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
308 PM CDT WED JUN 25 2008

.DISCUSSION...
NORTH TEXAS REMAINS IN A TYPICAL SUMMERTIME PATTERN WITH
SUBTROPICAL HIGH PRESSURE IN CONTROL AND THE MAIN STORM TRACK WELL
TO THE NORTH. CURRENTLY WE ARE LOCATED IN A WEAKNESS IN THE UPPER
LEVEL RIDGING...WITH ONE HIGH PRESSURE CENTER LOCATED OVER
NORTHERN MEXICO AND ANOTHER OVER FLORIDA. THIS KEEPS TEXAS IN THE
PATH OF SHORTWAVE ENERGY MOVING CLOCKWISE AROUND THE NORTHERN
MEXICO RIDGE.

MCV WHICH HAS BEEN PRODUCING RETURNS OVER THE WESTERN COUNTIES
TODAY IS SLOWLY MOVING EAST AND BEING SHEARED OUT AS IT DOES SO. A
FEW STORMS HAVE ERUPTED PARTIALLY DUE TO DIFFERENTIAL HEATING
ALONG THE COMPLEXS NORTHERN EDGE...FROM NEAR JACKSBORO TO NOCONA.
OTHERWISE THE MOST LIKELY SPOT FOR CONVECTION THIS AFTERNOON AND
EVENING WILL BE IN THE SOUTHEASTERN ZONES WHERE A HEALTHY CU FIELD
HAS DEVELOPED. HOWEVER...GIVEN THE RELATIVELY HIGH DEWPOINTS AND
EASTWARD MOVING MVC...CANNOT RULE OUT STORMS ANYWHERE THIS
AFTERNOON AND WILL CARRY CHANCE POPS OVER THE NW AND SE WITH SLIGHT
CHANCE POPS ELSEWHERE THROUGH 00Z.

LOW CHANCES FOR SCATTERED CONVECTION ARE IN PLACE AGAIN TOMORROW
FRIDAY AFTERNOONS...MAINLY ACROSS THE SOUTHEAST WHERE MOISTURE
QUALITY IS HIGHEST. BY SATURDAY THE UPPER LEVEL PATTERN SHIFTS AS
A STRONG SHORTWAVE MOVES FROM CANADA INTO THE MIDWEST. THE RESULT
WILL BE A RELATIVELY DEEP TROUGH OVER THE EASTERN HALF OF THE
CONUS. THE ASSOCIATED FRONTAL BOUNDARY WILL STALL IN THE VICINITY
OF THE RED RIVER...AIDING IN SEVERAL ROUNDS OF THUNDERSTORMS
THROUGH TUESDAY. IT CURRENTLY LOOKS AS IF AREAS NORTH OF I-20
STAND THE BEST CHANCE OF RECEIVING RAIN WITH THIS EVENT.  SH/13

&&

.CLIMATE...

HEAVY DEW RESULTED IN ERRONEOUS PRECIPITATION AT WACO REGIONAL
AIRPORT ON JUNE 10. THERE WAS NO RAINFALL THAT DAY.

THE CORRECTED JUNE PRECIPITATION TOTAL FOR WACO IS 0.07 INCHES. THE
TOTAL FOR THE CALENDAR YEAR IS 16.82 INCHES.

WEBPAGES HAVE BEEN AMENDED...AND ALL FUTURE DAILY CLIMATE REPORTS
(CLIACT) WILL REFLECT THIS ADJUSTMENT.

25

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  76  97  77  95  77 /  10  10   5   5  10
WACO, TX              77  97  75  97  76 /  10  10  10  10  10
PARIS, TX             72  93  72  94  74 /  20  30  10  10  10
DENTON, TX            74  96  77  96  77 /  20  10   5   5  10
MCKINNEY, TX          73  96  76  94  76 /  20  10   5   5  10
DALLAS, TX            78  96  79  96  78 /  10  10   5   5  10
TERRELL, TX           75  94  74  95  74 /  20  20  10  10  10
CORSICANA, TX         74  94  74  93  74 /  20  20  10  10  10
TEMPLE, TX            75  93  74  94  74 /  20  10  10  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jun 25, 2:16 PM CST, 13 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
316 PM CDT WED JUN 25 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100-
ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA-
DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON-
HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS-
LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO-
PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT-
WISE-YOUNG-
316 PM CDT WED JUN 25 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
WIDELY SCATTERED THUNDERSTORMS...A FEW WILL REACH STRONG TO SEVERE
LIMITED THROUGH SUNSET STRONG WITH GUSTY DOWNBURST WINDS...HEAVY
DOWNPOURS...AND CLOUD-TO-GROUND LIGHTNING. SMALL HAIL WILL BE
POSSIBLE AS WELL...AS A WEAK UPPER LEVEL DISTURBANCE DRIFTS ACROSS
WEST-CENTRAL TEXAS. STORMS WILL BE MOST NUMEROUS ACROSS FAR WESTERN
AND SOUTHEAST SECTIONS OF NORTH TEXAS DURING THIS TIME.

ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE NEAR THE RED RIVER AND
OVER FAR EASTERN NORTH TEXAS THE REMAINDER OF THE OVERNIGHT.
SEVERE WEATHER IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS FAR EASTERN
PARTS OF NORTH TEXAS THURSDAY AND THURSDAY EVENING.

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST PARTS
OF NORTH TEXAS BOTH FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON
AND EARLY EVENING HOURS.

A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS NAMELY THE
EASTERN HALF OF NORTH TEXAS SUNDAY AND MONDAY. NO ORGANIZED SEVERE
WEATHER IS EXPECTED DURING THE EXTENDED PERIOD.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNSET FOR
ISOLATED...STRONG STORMS CONTAINING DOWNBURSTS WITH VERY GUSTY WINDS.

05/

In the hours before

Special weather statement, Jun 25, 1:08 PM CST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT WED JUN 25 2008

TXZ091-251945-
MONTAGUE TX-
208 PM CDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHERN MONTAGUE COUNTY

AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF NOCONA...MOVING NORTHEAST AT
14 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE VALLEY VIEW.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR WITH THIS STORM.

LAT...LON 3397 9760 3391 9758 3391 9749 3372 9780
      3384 9790 3389 9780 3399 9767
TIME...MOT...LOC 1908Z 225DEG 12KT 3384 9776

82/JLD
Special weather statement, Jun 25, 1:41 PM CST, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT WED JUN 25 2008

TXZ091-252015-
MONTAGUE TX-
241 PM CDT WED JUN 25 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  MONTAGUE COUNTY

AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BOWIE...MOVING NORTHEAST AT
6 MPH. ADDITIONAL STRONG STORMS ARE ALSO LOCATED WEST OF NOCONA AND
NORTH OF SPANISH FORT.

CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA AND
STONEBURG.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3397 9760 3390 9757 3390 9749 3344 9782
      3344 9798 3374 9798 3388 9782 3389 9780
      3393 9776 3400 9767
TIME...MOT...LOC 1941Z 203DEG 5KT 3359 9787

82/JLD

The radar

The Altus AFB radar (KFDR), 132 km away, was scanning. The volume nearest the first event began at 20:26 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, Montague

When
June 25, 2:29 PM CST
Where
Montague County, Nocona
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
33.780, -97.730

Thunderstorm Wind, Tarrant

When
June 25, 7:38 PM CST
Where
Tarrant County, 1.35 mi WSW of North Richland Hills
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
32.820, -97.270

A large tree and power lines were blown down across Highway 377.

Hail, Tarrant

When
June 25, 8:03 PM CST
Where
Tarrant County, 1.74 mi NNE of Watauga
Measured
0.88 in hail
Reported by
Public
Coordinates
32.874, -97.263

Penny to nickel-size hail was reported at the intersection of Highway 377 and Hightower Road.

Flash Flood, Tarrant

When
June 25, 8:13 PM CST to 10:00 PM CST
Where
Tarrant County, 1.74 mi E of Ft Worth Blue Mnd Ar to 0.66 mi ENE of Ft Worth Blue Mnd Ar
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
32.849, -97.300

About one foot of water was over the intersection of Western Center Boulevard and Beach Street.

Hail, Tarrant

When
June 25, 8:31 PM CST
Where
Tarrant County, Keller
Measured
1 in hail
Reported by
Amateur Radio
Coordinates
32.930, -97.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107215, 107221, 107218, 107217, 107220.